Alert archive / Tennessee / River Flood Warnings in 2019
River Flood Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 11, 2019, 11:07 AM CST for Madison County, Tennessee. It took effect at Feb 13, 2019, 6:00 PM CST. It was in force for 84 min.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2019, 11:07 AM CST (17:07 UTC)
- In effect from
- Feb 13, 2019, 6:00 PM CST
- Expired
- Feb 13, 2019, 7:24 PM CST
- In force
- 84 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Madison County, TN
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River at Jackson (JKNT1).
- Action stage
- 32 ft
- Minor stage
- 34 ft
- Moderate stage
- 37.5 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 11, 9:21 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 11, 9:21 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
921 AM CST Mon Feb 11 2019
.DISCUSSION...
Stalled frontal boundary located along I-40 this morning with
moderate to heavy rainfall along and north of the boundary.
Rainfall averaging around 0.25 inch an hour across NE AR, MO
Bootheel and NW TN. Starting to see lots of ponding of water in
fields and low lying areas as soil is fairly saturated across this
area. Areal flooding warnings in effect across these areas this
morning. Threat for heavy rain will continue tonight as low
pressure tracks from north AR into the Ohio Valley and a cold
front moves across the Mid-South. Extended the flood watch until 6
am Tuesday since the heavy rain threat will continue past
midnight especially east of the MS River.
Some minor updates made to temperatures otherwise forecast on
track.
SJM
&&
PREV DISCUSSION... /issued 401 AM CST Mon Feb 11 2019/
Early morning temperatures range from the middle 50s in Northeast
Mississippi to the middle 40s in Northeast Arkansas under cloudy
skies. We will begin the work week with mild temperatures and lots
of rain, especially North of the Interstate 40 corridor. A flood
advisory remains in effect for the Missouri Bootheel, Northeast
Arkansas and much of Northwest Tennessee. PW values between 2 and
2.5 inches, or nearly 3 standard deviations above normal will
result in heavy...but localized heavy rainfall. Intensity of the
rain will increase with time as a broad trough approaches the
Mississippi River Valley this afternoon and tonight. This feature
does not look as potent as it did in previous model runs, now
maintaining a neutral tilt as it approaches the region. As a
result, the threat of severe thunderstorms has diminished. The
Storm Prediction Center has removed all of the Midsouth from their
marginal risk for severe storms. Heavy rainfall, enhanced by an
approaching 130+Kt jet streak will be the primary threat. Portions
of Northeast Arkansas, the Missouri Bootheel and Northwest
Tennessee have already received over one inch of rain. Rainfall
rates over the next 36 hours or so may exceed one half on an inch
per hour at times especially tonight into early Tuesday as the
showers become convectively enhanced.
Improving conditions are expected tomorrow as the trough axis
shifts East of the Mississippi River. We will be under northwest
flow midweek with surface high pressure. As a result, dry
conditions are expected Wednesday with near to slightly above
normal temperatures.
Strong frontogenesis is expected in the Central Plains early
Thursday. A surface low is expected to track from Kansas into the
Ohio Valley Thursday with a trailing cold front approaching the
Mississippi River Valley Thursday evening. Rain showers look
likely again ahead of the front. Return flow ahead of the front
looks limited, so the threat of strong or severe storms looks
minimal at this time. However, due to the current expected
rainfall over the next couple of days, additional rain late in the
work week could result in additional flooding issues.
Saturday looks dry and cooler. Sunday into Monday, guidance brings
yet another round of precipitation into the Midsouth. Not prepared
to jump on board with likely pops for day 7+ yet, but it appears
our wet Winter will continue.
30
&&
.AVIATION...
/12z TAFs/
A mix of MVFR and IFR conds to start the period...with IFR and
LIFR conds to follow. The trend will be low VSBYs and CIGs today
as rain intensifies through the morning and into the afternoon
hours. Thunderstorms are expected near sundown as the main upper
level energy swings through, however coverage will not be
widespread only warranting a VCTS. IFR and LIFR conds will likely
continue through the end of the period.
Winds will remain between 6 and 9 kts this afternoon...with
slightly stronger winds and occasional gusts near TUP.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Clay-Craighead-Greene-
Mississippi-Poinsett.
MO...Flood Watch through late tonight for Dunklin-Pemiscot.
MS...None.
TN...Flood Watch through late tonight for Benton TN-Carroll-Crockett-
Dyer-Gibson-Henry-Lake-Lauderdale-Obion-Weakley.
&&Hazardous weather outlook, Feb 11, 8:50 AM CST, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 850 AM CST Mon Feb 11 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121700- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 850 AM CST Mon Feb 11 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A flood watch is in effect for areas north of Interstate 40 through tonight. Heavy rainfall may cause flooding concerns for area rivers and low-lying flood prone areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probablility of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
In the hours before
Local storm report, Feb 11, 6:15 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
615 AM CST MON FEB 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM FLASH FLOOD JONESBORO 35.82N 90.69W
02/11/2019 CRAIGHEAD AR SOCIAL MEDIA
STREET FLOODING AT WEST PARKER AND LACY ROAD
UNDERWATER. MONROE AND PUREYER STREETS SINKHOLE FROM
EXCESS WATER.
&&Local storm report, Feb 11, 6:24 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
624 AM CST MON FEB 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD 1 S JONESBORO 35.81N 90.69W
02/11/2019 CRAIGHEAD AR SOCIAL MEDIA
WATER COVERED COUNTY ROADS 414 AND 910 SOUTH OF
CRAIGHEAD FOREST PARK.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:50 PM CST | Areal Flood Advisory | MEG | Crockett, Gibson | 3 hr |
| Feb 11, 7:38 AM CST | Areal Flood Warning | MEG | Lake | 12 hr |
| Feb 11, 8:07 AM CST | Areal Flood Warning | MEG | Tipton | 12 hr |
| Feb 11, 11:01 AM CST | River Flood Warning | MEG | Dyer | 22 days |
| Feb 11, 12:40 PM CST | Areal Flood Warning | MEG | Benton, Carroll, Crockett, Dyer, Gibson, Henry and 3 more | 6 hr |
| Feb 11, 5:24 AM CST | Areal Flood Advisory | MEG | Craighead, Mississippi | 3 hr |
| Feb 11, 6:13 AM CST | Flash Flood Warning | MEG | Craighead, Mississippi, Poinsett | 108 min |
Nearby
River Flood Warnings in Tennessee, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.